Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 25, 2021, 9:10 PM EDT for Martin County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2021, 9:10 PM EDT (01:10 UTC)
- Expired
- Aug 25, 2021, 10:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 55
County Martin County, FL
The radar
The Melbourne radar (KMLB), 124 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 9:20 PM EDT | TSTM WND GST 41 | 1 S Jupiter Island, FL | A WEATHERFLOW TEMPEST STATION AT JUPITER HILLS CLUB MEASURED A PEAK WIND GUST OF 36KT/41MPH FROM THE EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 1.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795
WWUS82 KMLB 260110
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
910 PM EDT Wed Aug 25 2021
FLZ059-064-260200-
St. Lucie FL-Martin FL-
910 PM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of southeastern St.
Lucie and Martin Counties through 1000 PM EDT...
At 910 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles northeast of Hobe Sound to 6 miles
east of Hobe Sound Beach to near Tequesta. Movement was west at 40
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Indiantown and Tequesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8054
2730 8052 2730 8018
TIME...MOT...LOC 0110Z 087DEG 36KT 2719 7989 2709 8001 2697 8004
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:46 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Aug 25, 3:46 PM EDT, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 346 PM EDT Wed Aug 25 2021 .DISCUSSION... Current-Tonight...As of mid afternoon, radar activity so far remains rather minimal, with isolated showers driven ahead of propagating outflow boundaries spreading along the Treasure Coast and additional activity moving westward across Lake County. Stronger thunderstorms have been present just south of the local area today, remaining across the Everglades and areas west of Lake Okeechobee. With PW less than 1.50" limiting overall coverage in east central FL, sea breeze driven activity remains less than impressive, although a few storms could lead to lightning and gusty winds, especially based on trends a bit farther south. Over the next several hours, trends become more complex, with a mid level trough over the Bahamas shifting northwest towards the FL peninsula. Meso models have consistently favored multiple rounds of heavy rain after sunset beginning along the southern Treasure Coast prior to midnight and extending along the entire coastline through daybreak. While activity is most favored on the eastern half of the forecast area, isolated to scattered showers may have enough support to push farther inland during the overnight hours. PWATs are expected to rapidly rise from the current 1.50" up to 2.00" overnight, supporting the heavy rain potential through daybreak. Gusty winds will remain a threat overnight especially in quick moving activity, with the potential for 40-50 mph and occasional lightning strikes. Nighttime temperatures will fall only to the mid to upper 70s. Tomorrow-Friday...Rain chances will remain higher than normal for late August due to mid/upper level support from the approaching trough. Tomorrow, the system will continue its slow journey northwestward, embedded in southwesterly flow with the surface ridge centered over the coastal Carolinas. Highest coverage is expected over the northern half of the forecast area, mainly north of Orlando and Cape Canaveral with scattered to numerous showers and thunderstorms throughout the day (PoPs 60%). For areas south, coverage will be slightly lower as the trough lifts away from the area, but lingering high moisture will keep chances near 40%. Similar setup on Friday, although high rain chances will be present areawide with additional moisture surging ahead of a potential tropical disturbance near the Yucatan. High temps remain near normal values in the upper 80s to lower 90s, with similarly seasonal lows in the mid to upper 70s. Sat-Tue...(previous) An area of high pressure will remain over the Carolinas this weekend, keeping the local area under an east to southeast wind flow. High chances for showers and lighting storms are expected as PWAT values stay above 1.75 inches through the weekend. On Mon, the high will drift southward, centering just offshore on Tue providing the local area a southerly wind flow. Rain chances will be slightly lower for the first half of the week but this could change. We are monitoring an area of low pressure that is expected to form over the western Caribbean Sea in the next few days. This system is expected to develop into a tropical cyclone and stay in the Gulf of Mexico but it could indirectly modified the local through this period. Temps will remain near normal, reaching the lower 90s during the day while at night, lower to mid 70s will be the range expected. && .AVIATION... VFR conditions are expected throughout the TAF period. Off-and-on showers and thunderstorms are expected mainly overnight and into the morning hours. However, scattered showers and thunderstorms are possible this evening with the best chance near the coast. Winds will be light from the west-southwest. && .MARINE... Tonight-Tomorrow...East winds will increase this afternoon from 10-15 knots up to 15-20 knots in the southern Atlantic waters with the approach of a mid level disturbance. Increasing winds will build seas slightly, although model guidance no longer suggesting up to 6 ft. Shower and storm coverage will also increase with this feature, expanding south to north through the overnight hours. Tomorrow, winds will subside to 10-15 knots and seas slowly diminishing. High coverage of showers and storms will persist into Thursday. Small craft should exercise caution tonight and a portion of tomorrow in the nearshore waters south of Sebastian Inlet and the offshore waters south of Cape Canaveral. Fri-Sun...(modified previous) For late this week and into the weekend, high pressure over the Carolinas will slowly drift southward, veering winds from E to SE, remaining gentle to moderate. Seas 3-4 ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 77 89 76 / 20 30 60 40 MCO 92 76 91 75 / 30 30 60 20 MLB 90 78 89 77 / 30 60 50 40 VRB 90 77 89 77 / 30 70 50 40 LEE 93 76 91 76 / 30 20 60 20 SFB 92 77 90 75 / 30 30 60 30 ORL 92 76 90 75 / 30 30 60 30 FPR 90 76 89 76 / 40 70 50 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT/MID TERM...Smith RADAR/IMPACT WX....Leahy AVIATION...Fehling
Hazardous weather outlook, Aug 25, 8:09 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 809 PM EDT Wed Aug 25 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-260900- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 809 PM EDT Wed Aug 25 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Numerous showers and lightning storms will push onshore from the Atlantic, first along the Treasure coast of Martin and Saint Lucie counties around 10 pm, then spreading inland to Okeechobee county and northward to Indian River, Brevard, Osceola, Orange and Volusia counties overnight. The primary threat will be gusty winds up to 45 mph, heavy rain and frequent lightning strikes. The gustiest winds should occur near the coast. .FLOOD IMPACT... Locally heavy rainfall is expected to push onshore from the Atlantic beginning late this evening along the Martin and Saint Lucie coasts then spreading northward to Indian River, Brevard and Volusia counties later tonight and inland to Okeechobee, Osceola and Orange counties. Heavy rains may accumulate 1 to 3 inches in a few spots which could result in minor flooding of low lying and poor drainage areas. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a moderate risk of rip currents at the east central Florida beaches. .MARINE THUNDERSTORM GUST IMPACT... Numerous showers and lightning storms over the Atlantic will push onshore late this evening and overnight along the Treasure and Space coasts. Wind gusts of 35 to 40 knots will occur in the stronger storms along with frequent lightning strikes. Cell motion will be toward the west or northwest around 25 knots. .WIND AND SEA IMPACT... Small craft should exercise caution for East winds 15 to 20 knots across the southern waters this evening spreading northward overnight with seas building 4 to 5 feet. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous lightning storms are expected each afternoon and evening through the upcoming weekend. Frequent lightning, gusty winds and minor flooding from torrential downpours will be possible with the strongest storms. Poor boating conditions may linger into Thursday, and a moderate risk of rip currents will continue at the east central Florida beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. Kelly
In the hours before
Special weather statement, Aug 25, 8:46 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
846 PM EDT Wed Aug 25 2021
FLZ064-260115-
Martin FL-
846 PM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of eastern Martin
County through 915 PM EDT...
At 845 PM EDT, Doppler radar was tracking strong thunderstorms
located between 15 to 20 miles east of Hobe Sound. These storms are
moving quickly to the west at 35 to 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jupiter, Stuart, Tequesta, Jupiter Island and Palm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2697 8008 2697 8014 2695 8015 2696 8042
2721 8043 2721 8016
TIME...MOT...LOC 0045Z 086DEG 34KT 2705 7976
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezSpecial weather statement, Aug 25, 9:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
910 PM EDT Wed Aug 25 2021
FLZ059-064-260200-
St. Lucie FL-Martin FL-
910 PM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of southeastern St.
Lucie and Martin Counties through 1000 PM EDT...
At 910 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles northeast of Hobe Sound to 6 miles
east of Hobe Sound Beach to near Tequesta. Movement was west at 40
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Indiantown and Tequesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8054
2730 8052 2730 8018
TIME...MOT...LOC 0110Z 087DEG 36KT 2719 7989 2709 8001 2697 8004
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:24 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Aug 25, 8:46 PM EDT | Special Weather Statement | MLB | Martin | 29 min |
| Aug 25, 10:09 PM EDT | Special Marine Warning | MLB | 96 min | |
| Aug 25, 10:24 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 51 min |
| Aug 25, 10:53 PM EDT | Special Marine Warning | MLB | 52 min | |
| Aug 25, 10:56 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| Aug 25, 11:07 PM EDT | Special Weather Statement | MLB | Okeechobee | 23 min |
| Aug 25, 11:37 PM EDT | Special Marine Warning | MLB | 113 min | |
| Aug 25, 11:45 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| Aug 26, 12:00 AM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| Aug 26, 12:25 AM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Aug 26, 12:45 AM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| Aug 26, 1:04 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 41 min |
| Aug 26, 2:49 AM EDT | Special Weather Statement | MLB | Martin | 26 min |
| Aug 26, 6:21 AM EDT | Areal Flood Advisory | MLB | Indian River | 114 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.